Is it safe to take Cymbalta if I take Fioricet(Butalbital APAP Caffeine)?

Is it safe to take Cymbalta if I take Fioricet(Butalbital APAP Caffeine)?
I take Fioricet(Butalbital APAP Caffeine) sometimes 3 to 4 pills a day for migraines. I was prescribed Cymbalta for fibromyalgia. Is it safe to take these on the same day? I took one dose of Cymbalta at night and the next day was very dizzy while driving. I had taken the Fioricet(Butalbital APAP Caffeine) in the morning.

Best answer:

Answer by David
But, just phone a 24 hour drugstore, like shoppers drug mart, and they will tell you definitively right away. It is very important your prescribing physician knows about all medications you take, even if they are herbal remedies.

Don’t forget you just started this med. So it will probably take 2-3 weeks for side effects to subside. Dizziness is a noted side effect.

I just looked up fioricet and it is a combination of a barbiturate, caffeine and acetaminophen.

You can note that Cymbalta puts a certain strain on the Liver, so the addition of other things that add a certain strain on the liver (i.e. fioricet) will make your liver work a bit. So, whether or not your liver is healthy or not and can handle this load, would have to be determined by your doctor. Hepatoxicity is the concern.

Some details on Cymbalta, including contraindications.
http://pi.lilly.com/us/cymbalta-pi.pdf

Here is an excerpt pertinent to you (specifically the barbiturate, which is a CNS depressant):
“CNS Acting Drugs — Given the primary CNS effects of Cymbalta, it should be used with caution when it is taken in combination with or substituted for other centrally acting drugs, including those with a similar mechanism of action [see Warnings and Precautions (5.11) and Drug Interactions (7.17)].”

Excerpt pertinent to Caffeine:
“In vitro drug interaction studies demonstrate that duloxetine does not induce CYP1A2 activity. Therefore, an increase in the metabolism of CYP1A2 substrates (e.g., theophylline, caffeine) resulting from induction is not anticipated, although clinical studies of induction have not been performed. Duloxetine is an inhibitor of the CYP1A2 isoform in in vitro studies, and in two clinical studies the average (90% confidence interval) increase in theophylline AUC was 7% (1%-15%) and 20% (13%-27%) when co-administered with duloxetine (60 mg twice daily).”

In general:
5.11 Clinically Important Drug Interactions
Both CYP1A2 and CYP2D6 are responsible for duloxetine metabolism.
Potential for Other Drugs to Affect Cymbalta
CYP1A2 Inhibitors — Co-administration of Cymbalta with potent CYP1A2 inhibitors should be avoided [see Drug
Interactions (7.1)].
CYP2D6 Inhibitors — Because CYP2D6 is involved in duloxetine metabolism, concomitant use of duloxetine with
potent inhibitors of CYP2D6 would be expected to, and does, result in higher concentrations (on average of 60%) of duloxetine [see Drug Interactions (7.2)].”

Another Excerpt:
“7.18 Drugs Highly Bound to Plasma Protein
Because duloxetine is highly bound to plasma protein, administration of Cymbalta to a patient taking another drug that is highly protein bound may cause increased free concentrations of the other drug, potentially resulting in adverse reactions. However, co-administration of duloxetine (60 or 120 mg) with warfarin (2-9 mg), a highly protein-bound drug, did not result in significant changes in INR and in the pharmacokinetics of either total S-or total R-warfarin (protein bound plus free drug) [see Drug Interactions (7.4)].”

Know better? Leave your own answer in the comments!

Are pain relief pills safe to eat when taken out of their bottles?

Are pain relief pills safe to eat when taken out of their bottles?
I’m planning to take a few pain relief pills (Tylenol, Motrin) out of their bottles and putting them in a sealed Ziploc bag for convenience. Does taking them out of their bottles reduce the effectiveness of the pills? Are they still safe to eat?
I figure it will be okay because they will still be put into a sealed bag, but any information would be much appreciated. Thanks in advance!

Best answer:

Answer by the_only_solorose
as long as you keep the bag in a dark place it should be fine, light causes breakdown of the active ingredients in those two nostrums. Don’t expect them to last more than a week tho.

What do you think? Answer below!